2 doctors weighed in:

What would happen if overdose on metformin?

2 doctors weighed in
Dr. Stuart Hickerson
Family Medicine
1 doctor agrees

In brief: GI symptoms

The most common effects from taking too much metformin is nausea, vomiting and diarrhea.
Other oral hypoglycemics cause significant drop in blood sugare which metformin does not do to its mechanism of action. Lactic acidosis is probably the most severe side effect, but this can happen with interactions with dye for xrays. This is why you have to stop your metformin after dye contrast xrays.

In brief: GI symptoms

The most common effects from taking too much metformin is nausea, vomiting and diarrhea.
Other oral hypoglycemics cause significant drop in blood sugare which metformin does not do to its mechanism of action. Lactic acidosis is probably the most severe side effect, but this can happen with interactions with dye for xrays. This is why you have to stop your metformin after dye contrast xrays.
Dr. Stuart Hickerson
Dr. Stuart Hickerson
Thank
Read more answers from doctors